Artículo

Analysis of finite element approximations of stokes equations with nonsmooth data

Duran, Ricardo Guillermo Icon; Gastaldi, Lucia ; Lombardi, Ariel Luis Icon

Otros responsables

Fecha

2020-11-12

Editorial

Society for Industrial and Applied Mathematics

Revista

Siam Journal on Numerical Analysis

Título del libro

Nombre del evento

Fecha del evento

Institución organizadora

ISSN

0036-1429

eISSN

1095-7170

ISBN

Idioma

Inglés

Tipo del evento

Clasificación temática

Resumen

In this paper we analyze the finite element approximation of the Stokes equations with nonsmooth Dirichlet boundary data. To define the discrete solution, we first approximate the boundary datum by a smooth one and then apply a standard finite element method to the regularized problem. We prove almost optimal order error estimates for two regularization procedures in the case of general data in fractional order Sobolev spaces and for the Lagrange interpolation (with appropriate modifications at the discontinuities) for piecewise smooth data. Our results apply in particular to the classic lid-driven cavity problem, improving the error estimates obtained in Cai and Wang [Math. Comp., 78 (2009), pp. 771-787]. Finally, we introduce and analyze an a posteriori error estimator. We prove its reliability and efficiency and show some numerical examples which suggest that optimal order of convergence is obtained by an adaptive procedure based on our estimator.

Aprobación

Revisión

Complementado por

Referenciado por

Licencia Creative Commons

Excepto donde se indique lo contrario, la licencia de este ítem se describe como by